Translator Disclaimer
September 2015 Deformations of Fuchsian AdS representations are quasi-Fuchsian
Thierry Barbot
J. Differential Geom. 101(1): 1-46 (September 2015). DOI: 10.4310/jdg/1433975482

Abstract

Let $\Gamma$ be a finitely generated group, and let $\mathrm{Rep}(\Gamma, \mathrm{SO}(2, n))$ be the moduli space of representations of $\Gamma$ into $\mathrm{SO}(2, n) (n \geq 2)$. An element $\rho : \Gamma \to \mathrm{SO}(2, n)$ of $\mathrm{Rep}(\Gamma , \mathrm{SO}(2, n))$ is quasi-Fuchsian if it is faithful, discrete, preserves an acausal $(n-1)$-sphere in the conformal boundary $\mathrm{Ein}_n$ of the anti-de Sitter space, and if the associated globally hyperbolic anti-de Sitter space is spatially compact—a particular case is the case of Fuchsian representations, i.e., composition of a faithful, discrete, and cocompact representation $\rho_f : \Gamma \to \mathrm{SO}(1, n)$ and the inclusion $\mathrm{SO}(1, n) \subset \mathrm{SO}(2, n)$.

In Anosov AdS representations are quasi-Fuchsian we proved that quasi-Fuchsian representations are precisely representations that are Anosov as defined in Anosov flows, surface groups and curves in projective space. In the present paper, we prove that the space of quasi-Fuchsian representations is open and closed, i.e., that it is a union of connected components of $\mathrm{Rep}(\Gamma, \mathrm{SO}(2, n))$.

The proof involves the following fundamental result: Let $\Gamma$ be the fundamental group of a globally hyperbolic spatially compact spacetime locally modeled on $\mathrm{AdS}_n$, and let $\rho : \Gamma \to SO_0(2, n)$ be the holonomy representation. Then, if $\Gamma$ is Gromov hyperbolic, the $\rho (\Gamma)$-invariant achronal limit set in $\mathrm{Ein}_n$ is acausal.

Finally, we also provide the following characterization of representations with zero-bounded Euler class: they are precisely the representations preserving a closed achronal subset of $\mathrm{Ein}_n$.

Citation

Download Citation

Thierry Barbot. "Deformations of Fuchsian AdS representations are quasi-Fuchsian." J. Differential Geom. 101 (1) 1 - 46, September 2015. https://doi.org/10.4310/jdg/1433975482

Information

Published: September 2015
First available in Project Euclid: 10 June 2015

zbMATH: 1327.53089
MathSciNet: MR3356068
Digital Object Identifier: 10.4310/jdg/1433975482

Rights: Copyright © 2015 Lehigh University

JOURNAL ARTICLE
46 PAGES


SHARE
Vol.101 • No. 1 • September 2015
Back to Top